I'm horrible with new meds, I'm so sensetive to any drug I first start to take or have a reaction. I have severe neuropathy in both feet & legs, I also have fibromyalgia, severe arthritis that is making both feet bow outward, I have interstitial cystitis of the bladder, IBS, TMJ, and a bunch of other stuff. I'm afraid to take this med. the Dr. Said take 1 at night, it is 600mg. Extended release, so I can't cut in half. Is there a lower dose? What can I expect to feel when taking this? I am on a lot of meds, Ativan, phenergan, Nexium, pyridium, Bently, diluadid, ambien, duragesic patch. I never go to sleep before 3 or 4am. And only sleep for about 4 hours if I'm lucky! I can't get comfortable, I don't have a problem falling asleep, I just can't stay asleep!! Will this drug help with any of my problems I listed? Thanks.
At one stage I had severe peripheral neuropathy. Started in my toes the crept up my legs; despite having no skin sensitivity, it was agony. My doctor tested my folate levels and they were 1/20th normal minimum. I started taking folate 5mg tablets (very cheap) and I was cured in 48 hours.
Hi Kittencuddler, Sorry, I've never taken Horizant, but I noticed we have a lot of the same health issues & are on similar meds. I was hoping, maybe I could help w/ the sleeping problem. I have problems taking new medications as well, my body is very sensitive & I tend to have bad side effects from many of them! Several years ago, my doctor put me on a medication called "Remeron" (generic name is "Mirtazapine") 15mg, 1tablet @ bedtime to help me sleep.
Like you, I was up until 3-4am most nights, then would wake up 3-5hrs later, not feeling rested, but couldn't fall back asleep, then I was exhausted throughout the day, I couldn't nap, then that night, I'd be up again til 3-4am, usually after 4-5 days of this my body & mind would be so wore out, that I'd finally get abt 6-7hrs sleep that night, then it would start all over again! Very vicious cycle! I've tried so many different prescription meds, but they either didn't help, or made me feel like a zombie the next day! Remeron has been the best sleep med., that I've ever been on, without any really bad side effects. It is an antidepressant, but you only need a small dose for sleep, I've been on 15mg for several years & haven't had to up my dosage yet, haven't had a lot of weight gain, like with some antidepressants. One of the only side effects that is really noticeable, is you dream a lot more & very vividly! I haven't experienced any bad nightmares, like some meds can cause, mine are actually very pleasant, so much so, sometimes, I just want to go back to sleep & continue the fun! I'm not sure if this medication is compatible w/ the others you're taking, but I thought it would be worth a shot, to ask your doctor about, since I've had such good luck with it! Take care, & I hope my answer wasn't inappropriate to write here, since it wasn't answering your real question, I'm quite new here, but thought it may help!
- Horizant Information for Consumers
- Horizant Information for Healthcare Professionals (includes dosage details)
- Side Effects of Horizant (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Feb 2013 • 23 answers
Posted 20 Jun 2013 • 1 answer
I have been diagnosed with RA and perifrial neuropathy. Could my joints been due to just the neurop?
Posted 26 Feb 2014 • 3 answers
Posted 8 Apr 2015 • 5 answers
Posted 23 May 2016 • 3 answers